STRENGTH OF AXIALLY LOADED ORTHOTROPIC PLATES.

Nandivaram E. Shanmugam

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A simple method for the problem of uniaxially loaded orthotropic plates is presented. The analysis is approximate and is based on the energy method. It is free from tedious calculations such as those encountered when the large deflection theory is used. Formulas are derived for effective widths of plate with two different boundary conditions: (1) the two unloaded edges restrained against in-plane displacement in the transverse direction; and (2) the two unloaded edges free to pull in transversely. Effective width curves for orthotropic plates having various elastic properties are presented.

Original languageEnglish
Pages (from-to)322-333
Number of pages12
JournalJournal of structural engineering New York, N.Y.
Volume113
Issue number2
Publication statusPublished - Feb 1987
Externally publishedYes

Fingerprint

Orthotropic plates
Boundary conditions
Direction compound

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Building and Construction

Cite this

STRENGTH OF AXIALLY LOADED ORTHOTROPIC PLATES. / Shanmugam, Nandivaram E.

In: Journal of structural engineering New York, N.Y., Vol. 113, No. 2, 02.1987, p. 322-333.

Research output: Contribution to journalArticle

Shanmugam, Nandivaram E. / STRENGTH OF AXIALLY LOADED ORTHOTROPIC PLATES. In: Journal of structural engineering New York, N.Y. 1987 ; Vol. 113, No. 2. pp. 322-333.
@article{96050e84b16b4dda930184e094e0a2b8,
title = "STRENGTH OF AXIALLY LOADED ORTHOTROPIC PLATES.",
abstract = "A simple method for the problem of uniaxially loaded orthotropic plates is presented. The analysis is approximate and is based on the energy method. It is free from tedious calculations such as those encountered when the large deflection theory is used. Formulas are derived for effective widths of plate with two different boundary conditions: (1) the two unloaded edges restrained against in-plane displacement in the transverse direction; and (2) the two unloaded edges free to pull in transversely. Effective width curves for orthotropic plates having various elastic properties are presented.",
author = "Shanmugam, {Nandivaram E.}",
year = "1987",
month = "2",
language = "English",
volume = "113",
pages = "322--333",
journal = "Journal of Structural Engineering (United States)",
issn = "0733-9445",
publisher = "American Society of Civil Engineers (ASCE)",
number = "2",

}

TY - JOUR

T1 - STRENGTH OF AXIALLY LOADED ORTHOTROPIC PLATES.

AU - Shanmugam, Nandivaram E.

PY - 1987/2

Y1 - 1987/2

N2 - A simple method for the problem of uniaxially loaded orthotropic plates is presented. The analysis is approximate and is based on the energy method. It is free from tedious calculations such as those encountered when the large deflection theory is used. Formulas are derived for effective widths of plate with two different boundary conditions: (1) the two unloaded edges restrained against in-plane displacement in the transverse direction; and (2) the two unloaded edges free to pull in transversely. Effective width curves for orthotropic plates having various elastic properties are presented.

AB - A simple method for the problem of uniaxially loaded orthotropic plates is presented. The analysis is approximate and is based on the energy method. It is free from tedious calculations such as those encountered when the large deflection theory is used. Formulas are derived for effective widths of plate with two different boundary conditions: (1) the two unloaded edges restrained against in-plane displacement in the transverse direction; and (2) the two unloaded edges free to pull in transversely. Effective width curves for orthotropic plates having various elastic properties are presented.

UR - http://www.scopus.com/inward/record.url?scp=0023288804&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023288804&partnerID=8YFLogxK

M3 - Article

VL - 113

SP - 322

EP - 333

JO - Journal of Structural Engineering (United States)

JF - Journal of Structural Engineering (United States)

SN - 0733-9445

IS - 2

ER -